MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COBALT HV BONE CEMENT 40G; CEMENT, BONE CEMENT

ZIMMER BIOMET, INC. COBALT HV BONE CEMENT 40G; CEMENT, BONE CEMENT
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis location unknown; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported by legal the patient underwent a right knee arthroplasty.The patient was revised 3 years later due to pain and loosening.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
  no product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified deviations or anomalies during manufacturing, the deviations or anomalies would not have attributed to the event.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: pain, post op pain problems which was thought to be sympathetic dystrophy but did well later with a well functioning knee.On (b)(6) 2017 developed pain, x-rays showed osteolysis around the implants.Femoral component removed easily, tibia which only had a little bit of need for use of a flexible osteotome to break the bond of the cement around the cortical rim and remainder popped out with ease.Fibrous tissue around implants removed.Patellar button had signs of osteolysis underneath and was removed easily.No complications noted with this procedure.A definitive root cause cannot be determined.  if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COBALT HV BONE CEMENT 40G
Common Device Name
CEMENT, BONE CEMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11694656
Report Number0001825034-2021-01092
Device Sequence Number16917963
Product Code LOD
UDI-Device Identifier00880304560789
UDI-Public00880304560789
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K051496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Model NumberN/A
Device Catalogue Number402282
Device Lot Number510390
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ITM# 183442 VNGD CR TIB BRG 12X71/75LOT#UNK; UNKNOWN FEMORAL SCREW; UNKNOWN POLY PATELLA; UNKNOWN POLY TIBIAL INSERT; UNKNOWN TIBIAL BASE PLATE; UNKNOWN TIBIAL SCREW; UNKNOWN VANGUARD FEMUR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR